I read your essay about “Persistence of Hyperprolactinemia Afar Treatment of Primary Hypothyroidism and Withdrawal of Long Term Use of Estrogen.”
My name is S.f; I am girl, 25 years old from Iran, Tehran. I have been taking Cyproterone acetate 2 mg plus Ethinylestradiol 0.035 mg since January 2003, because I had backache and after bone densitometry test, the diagnosis was Osteopenia. Following the treatment, I went to Dr. Kh., who is an Endocrinologist and Internist. I performed a Hormone and special Biochemistry test with the following results:
TSH (RIA) ………………3.2 uIU/ml
Testosterone (RIA) ….......0.6 ng/ml
Prolactine (EIA) …………..21 ng/ml
DHEA sulfate (RIA)…… 2003 ng/ml
Then I began to use Diane 35 and up to now, I regularly use 21 tablets each month. Begin at the 5th day of monthly period. He told me my Osteopenia was because of shortage of womanly hormones. I also had Acne. It’s about 4 years that I have been using Diane 35.
2 weeks ago, I had a bad ache in my head and it spread to my left ear and left part of my neck. At first I thought I got cold and I took Antibiotic but it was useless. Then I performed Hormone Test with the following results:
T4 (CLIA) ….……… >28 micg/ml
T3 Uptake (EIA) …….. 36 %
T3 (CLIA) ……………350 ng/dl
FTI ………………...>10.1 %
TSH (CLIA) ……… 0.027 mIu/ml
I was told that I had thyroid disorder and my Dr. gave me Prednisolone IH 5 mg , 2 times every 8 hours for 4 days and after that, 2 times every 12 hours for 1 month then reduce it continuously. I was given propranolol 40 mg, 1 tablet every 12 hours because my heart beat was fast. I also performed Iodine Absorption Test (after taking prednisolon) which the result was 2.4% compare to minimum of 20%.
My mother was also affected by hypothyroidism 2 times.
I wonder if my treatment with Diane 35, my result in my thyroid disorder. Should I cut using Diane 35?
My Dr. said taking Diane 35 and thyroid disorder don’t have any relation to each other.
I am afraid.
I would be grateful if you could reply my email.